Alert archive / New Mexico / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 91, NWS Albuquerque, NM

July 14, 2001San Miguel County, Santa Fe County, New Mexico

NWS Albuquerque, NM issued this severe thunderstorm warning at Jul 14, 2001, 4:32 PM MDT for San Miguel County, Santa Fe County, New Mexico. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jul 14, 2001, 4:32 PM MDT (22:32 UTC)
Expired
Jul 14, 2001, 5:00 PM MDT
In force
28 min
Issued by
NWS Albuquerque, NM
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties San Miguel County, NM, Santa Fe County, NM

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 10.5 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 12:00Z on 2001-07-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 271 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 12:00Z on 2001-07-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 84 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
271 J/kg
Mixed-layer CIN
-192 J/kg
Mixed-layer LCL
1458 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
84 m²/s²
0-3 km storm-relative helicity
95 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KABQ 142234
SVRABQ

NMC047-049-142300-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
432 PM MDT SAT JUL 14 2001

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL SANTA FE COUNTY IN NORTH CENTRAL NEW MEXICO 

* UNTIL 500 PM MDT

* AT 429 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER LAMY...OR ABOUT 12 MILES SOUTH OF SANTA   
  FE...MOVING NORTHEAST AT 20 MPH. THIS THUNDERSTORM PRODUCED NICKEL 
  SIZED HAIL AT EL DORADO. 

* THE SEVERE THUNDERSTORM WILL BE...
  3 MILES NORTHWEST OF GLORIETA AT 455 PM MDT
  7 MILES NORTHWEST OF PECOS AT 500 PM MDT

SEVERE STORMS PRODUCE DAMAGING WINDS OF AT LEAST 60 MPH AND LARGE
HAIL. MOVE INDOORS AND AVOID WINDOWS.


LAT...LON 3552 10607 3539 10591 3564 10557 3580 10577

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 4:05 PM MDT, 27 minutes earlier.

Area forecast discussion, Jul 14, 4:05 PM MDT, 27 minutes before
AREA FORECAST DISCUSSION...UPDATED...
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
405 PM MDT SAT JUL 14 2001

...UPDATED...SEVERE THUNDERSTORM WATCH THIS EVENING NORTHEAST...

THUNDERSTORMS FIRING UP EARLIER TODAY THAN YESTERDAY...LIKELY THE
DIRECT RESULT OF A SHORTWAVE TROUGH CURRENTLY MOVING EAST INTO CO/NM.
THIS SHORT WAVE IS PROGGED TO MOVE EAST ACROSS THE NORTHERN THIRD OF
THE STATE THIS EVENING/TONIGHT. A SURFACE TROUGH ASSOCIATED WITH THIS
SHORTWAVE SHOWS UP NICELY ON THE LATEST SURFACE ANALYSIS. THE
MESO-ETA PICKS UP ON THIS FEATURE AND MOVES IT EAST OVER THE NEXT 12
HOURS. THUNDERSTORMS CURRENTLY FIRING ALONG THIS TROUGH...JUST EAST
OF THE CENTRAL MOUNTAIN CHAIN. CONVECTION SHOULD INCREASE IN COVERAGE
AND INTENSITY ALONG THE TROUGH AS IT MOVES EAST INTO 60S DEW POINT
TEMPS AND 90S AIR TEMPS. PREVIOUS THINKING OF DIMINISHED FLASH FLOOD
THREAT WITH STORMS MOVING EAST AT 15-25 MPH IS ON TRACK WITH CHANCE
FOR SEVERE STORMS ACROSS THE NORTHEAST...WHERE THE MOST FAVORABLE
VERTICAL WIND PROFILES EXIST. WILL CONTINUE WITH SOME POSSIBLY
SEVERE WORDING IN THE NORTHEAST. GARDEN VARIETY THUNDERSTORMS
ELSEWHERE SHOULD DIMINISH THIS EVENING...ALTHOUGH STORMS ACROSS THE
EAST COULD PERSIST THROUGH MIDNIGHT BEFORE DIMINISHING.

THE UPPER HIGH IS FORECAST TO SHIFT SOUTH AND EAST OVER THE NEXT
COUPLE OF DAYS...OUT OF NEW MEXICO AND ALLOW THE WESTERLIES TO WORK
OVER THE NORTHERN HALF OF THE STATE. HOWEVER...THE WESTERLIES WON/T
BE ALL THAT STRONG AND WILL LIKELY NOT SCOUR OUT THE LOW LEVEL
MOISTURE CURRENTLY IN PLACE. THAT BEING SAID...WILL STICK WITH
PREVIOUS FORECAST OF DAILY ROUNDS OF AFTERNOON/EVENING THUNDERSTORMS
THROUGH DAY 7. TEMPS WILL BE AT OR SLIGHTLY ABOVE NORMAL. CA

ABQ BB 066/094 066/094 067 50313
SAF BB 058/089 059/088 059 50424
TCC BB 067/095 069/096 070 50412

.ABQ...SEVERE THUNDERSTORM WATCH THIS EVENING(THRU 03Z) QUAY...UNION
       ...HARDING ...SAN MIGUEL...COLFAX...AND MORA...

In the hours before

Special weather statement, Jul 14, 11:10 AM MDT, 5 hours 22 minutes before
NMZ001>021-026-150600-

HAZARDOUS WEATHER OUTLOOK FOR NORTH AND CENTRAL NEW MEXICO
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1110 AM MDT SAT JUL 14 2001

NORTH AND CENTRAL NEW MEXICO SEVERE THUNDERSTORM THREAT...SEVERE
THUNDERSTORMS ARE POSSIBLE OVER THE NORTHEAST HIGHLANDS...NORTHEAST
PLAINS AND PORTIONS OF THE EAST CENTRAL PLAINS THIS AFTERNOON AND
EVENING.

BURNED AREA RAIN OUTLOOK...SMALL AMOUNTS OF RAIN CAN STILL PRODUCE
MAJOR FLASH FLOODING IN AREAS THAT SUFFERED LARGE WILDFIRES IN YEAR
2000 OR YEAR 2001. THE POTENTIAL FOR FLASH FLOOD PRODUCING RAIN TODAY
AND TONIGHT...
IN LINCOLN COUNTY...MODERATE.
IN LOS ALAMOS COUNTY...MODERATE.
IN SAN MIGUEL COUNTY...MODERATE.

WEATHER SYNOPSIS...ANOTHER ACTIVE ROUND OF THUNDERSTORMS IS EXPECTED
THIS AFTERNOON AND TONIGHT...MAINLY BEFORE MIDNIGHT. AN UPPER LEVEL
DISTURBANCE WILL MOVE ACROSS NORTHERN NEW MEXICO AND BE THE MAIN
INGREDIENT FOR SEVERE THUNDERSTORMS ACROSS THE NORTHEAST THIS
AFTERNOON AND EVENING.

SPOTTER ACTIVATION...MAY BE REQUIRED.

COUNTIES IN EASTERN NEW MEXICO WHERE SKYWARN SPOTTERS MAY BE
REQUIRED...

UNION... HARDING...COLFAX...MORA...AND SAN MIGUEL.

COUNTIES IN CENTRAL NEW MEXICO WHERE SKYWARN SPOTTERS MAY BE
REQUIRED...

NONE.

COUNTIES IN WESTERN AND NORTHERN NEW MEXICO WHERE SKYWARN SPOTTERS
MAY BE REQUIRED...

NONE.

THIS OUTLOOK PRODUCT IS FOR PLANNING PURPOSES TO IDENTIFY POTENTIAL
HAZARDOUS OR LIFE THREATENING WEATHER. IT IS NOT INTENDED TO REPLACE
SPECIFIC STATEMENTS OR WARNINGS RELATED TO FLASH FLOODS AND SEVERE
THUNDERSTORMS.

THIS OUTLOOK PERTAINS TO NORTHERN AND CENTRAL NEW MEXICO.
FOR FAR SOUTHEAST RNEW MEXICO USE PRODUCT WWUS84 KMAF.
FOR SOUTHCENTRAL AND SOUTHWEST NEW MEXICO USE PRODUCT WWUS84 KEPZ.
Special weather statement, Jul 14, 3:38 PM MDT, 54 minutes before
NMZ009-142230-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
338 PM MDT SAT JUL 14 2001

A LINE OF THUNDERSTORMS MOVING INTO WESTERN BERNALILLO AND WESTERN
VALENCIA COUNTIES WILL MOVE EASTWARD INTO ALBUQUERQUE AND BELEN
AROUND 4 PM THIS AFTERNOON. GUSTY WINDS AHEAD OF THE THUNDERSTORMS
WILL LIKELY ARRIVE FIRST...WIND GUSTS OF AROUND 45 MPH ARE POSSIBLE
WITH THESE THUNDERSTORMS. IN ADDITION THE GUSTY WINDS MAY PRODUCE
AREAS OF BLOWING DUSTY.

THE SHOWERS AND THUNDER WILL MOVE FROM THE WEST SIDE OF THE CITY
AND INTO THE DOWNTOWN AREA FROM 400 TO 415 PM THIS AFTERNOON.
MODERATE RAINS ARE POSSIBLE WITH THE PASSING THUNDERSTORMS.

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 13, 6:37 PM MDTSevere Thunderstorm WarningABQSan Miguel38 min
Jul 14, 4:47 PM MDTSevere Thunderstorm WarningABQHarding, San Miguel43 min
Jul 14, 5:42 PM MDTSevere Thunderstorm WarningABQUnion48 min

Nearby

Severe Thunderstorm Warnings in New Mexico, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.